Posted by: Retata | 2009-03-30

Suffering from major depression

I am sufering from major depression and is on Valium medication the 5mg tablet, but am feeling very sick for the past two weeks. I am shaky, have desturbed concentration and severe insomnia even if taking the tablet for the past two weeks. Can it possibly be the contraceptive pill nordette, that is causing this bad feeling as i have started taking them for almost a month now.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I don't understand this --- Valium is NOT ever a treatment for Major Depression --- it's a sedative tranquilizer, used for short periods, in treating anxiety. It could potentiall make a depression worse. By "very sick" in the past fortnight, do you mean the symptoms you describe, to also being "sick", that is, nauseous, even vomiting ? YIf you've been taking the Valium for two weeks, , the side-effects are usually most troublesome in the first week or two. Valium can cause decreased concentration, but sleepiness, rather than insomnia. I wou;dn't expect an contraceptive pill to cause concentration problems or insomnia ; some may not help a depression. Best to see a real psychiatrist for a re-assessment of your condition, and then a discussion of treatment options based on those results

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Meg | 2009-04-18

Hi. All contraceptive pills (those with oestrogen) except Yasmin make me EXTREMELY depressed, tearful and even suicidal within a few days!! This does improve after stopping the pills, but only after about a month! I am on venlafaxin for depression. Good luck and i hope you manage to sort this out soon.

Reply to Meg

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.